MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE TTS; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION MAXFORCE TTS; DILATOR, ESOPHAGEAL
Model Number M00589180
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce tts dilatation balloon was used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon popped.The procedure was completed with another maxforce tts dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce tts dilatation balloon was used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on november (b)(6) 2019.According to the complainant, during the procedure, the balloon popped.The procedure was completed with another maxforce tts dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: problem code 1074 captures the reportable issue of balloon burst.Block h10: investigation result a visual examination of the returned complaint device confirmed that the balloon was ruptured.No damage found on the catheter of the device.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge but none of them showed abnormalities.Functional evaluation was performed and the balloon was inflated; however, a leak was noted from the ruptured portion of the balloon material.This failure is likely due to factors encountered during the procedure, such as the technique used by the physician, and/or interaction with the scope that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
MAXFORCE TTS
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9439449
Report Number3005099803-2019-05826
Device Sequence Number2499761
Product Code KNQ
UDI-Device Identifier08714729099925
UDI-Public08714729099925
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K934697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2021
Device Model NumberM00589180
Device Catalogue Number8918
Device Lot Number0023999305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1